Hail, Hillsborough
- When
- May 30, 3:45 PM EST
- Where
- Hillsborough County, 2.07 mi S of Turkey Creek
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 27.940, -82.180
Public shared a picture on social media with 1.25 inch hail.
A weak cold front stalls over Central Florida that helped to cool the atmosphere aloft. That along with the extra moisture and lift helped to enhance the sea breeze convection in the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
A weak cold front stalls over Central Florida that helped to cool the atmosphere aloft. That along with the extra moisture and lift helped to enhance the sea breeze convection in the afternoon and evening hours. This brought the right environment to bring hail across parts of West Central Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 30, 1:39 PM EST, 2 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 239 PM EDT Sun May 30 2021 .DISCUSSION... No slow transition this year. We went from dry and hot yesterday to humid and thunderstorms today. This was all thanks to a weak front that pushed into the area. It increased the moisture and instability just enough to allow the showers and storms. Thanks to the southwest and westerly flow this morning we saw mostly coastal showers. This will change as we go to the afternoon as showers and storms start to form mainly inland. Instability is looking favorable for a few stronger storms today especially inland and south of I-4. The westerly flow should push most of the shower activity to the east coast by the evening hours. Starting on Memorial Day and going throughout the work week the front will slowly dissipate over the area taking away the extra instability and even though we will see showers and storms each afternoon and evening the severe weather threat will be much lower. The flow will be changing to our east overnight. This will be a welcome change for those looking for some rain as any showers and storms that form inland should drift towards the west coast throughout the day. && .AVIATION... VFR conditions throughout the period with VCTS through the afternoon and evening hours. Winds will shift from the west to the north overnight before shifting to the east by tomorrow morning. && .MARINE... A weak cold front plus west to southwest winds helped to produce some morning showers in the Gulf. Those showers have moved inland and the Gulf should be staying dry the rest of today. Winds will be shifting from west to the north overnight before shifting to east by the morning hours. The east to northeast winds should stick around for much of the week and will remain mainly below 10 knots outside of thunderstorms. Easterly flow should keep the morning dry over the waters however any storms that do form over land in the afternoon will drift to the coast in the late afternoon and evening hours. && .FIRE WEATHER... Humidity has returned and will remain high through the week with no fire weather concern. && .Preliminary Point Temps/PoPs... TPA 74 92 74 90 / 20 40 20 40 FMY 71 92 71 90 / 20 60 40 60 GIF 71 91 71 89 / 30 40 20 50 SRQ 70 91 71 90 / 20 40 30 40 BKV 65 93 66 92 / 10 40 10 30 SPG 75 90 75 89 / 20 40 30 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...27/Shiveley DECISION SUPPORT...05/Carlisle
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 219 PM EDT Sun May 30 2021 FLZ248-249-301845- Inland Hernando-Inland Pasco- 219 PM EDT Sun May 30 2021 ...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL PASCO AND SOUTHWESTERN HERNANDO COUNTIES... At 219 PM EDT, strong thunderstorms were located over Hernando County Airport, or near Spring Hill, moving east at 10 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Spring Hill, Brooksville, Hernando County Airport, South Brooksville, North Brooksville, Darby, Garden Grove, Shady Hills and Masaryktown. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2833 8260 2850 8257 2857 8238 2834 8229 TIME...MOT...LOC 1819Z 274DEG 8KT 2845 8245 TBW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
223 PM EDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 1 NW SPRING HILL 28.45N 82.57W
05/30/2021 E0.70 INCH HERNANDO FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME-SIZED HAIL.
&&
CARLISLESpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
345 PM EDT Sun May 30 2021
FLZ249-302015-
Inland Pasco FL-
345 PM EDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PASCO COUNTY UNTIL
415 PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm near
Zephyrhills West, or near Zephyrhills, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Zephyrhills, Dade City, St. Leo, Zephyrhills West, Zephyrhills North,
Zephyrhills South, Wesley Chapel South, Saint Leo, Zephyrhills
Municipal Airport, Crystal Springs and Richland.
LAT...LON 2837 8224 2827 8205 2826 8206 2826 8211
2817 8211 2817 8230 2822 8234
TIME...MOT...LOC 1945Z 310DEG 7KT 2826 8225
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
347 PM EDT Sun May 30 2021
FLZ151-249-251-302015-
Inland Pasco FL-Coastal Hillsborough FL-Inland Hillsborough FL-
347 PM EDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PASCO AND NORTH
CENTRAL HILLSBOROUGH COUNTIES UNTIL 415 PM EDT...
At 346 PM EDT, Doppler radar was tracking a strong thunderstorm near
Keystone, or 8 miles southeast of New Port Richey. This storm was
nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lutz, Keystone, Land O Lakes, Greater Northdale, Lake Magdalene,
Citrus Park, Jay B Starkey Wilderness Park, Lake Fern, Cheval, Odessa
and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2824 8263 2828 8259 2826 8242 2816 8242
2810 8251 2810 8262 2812 8265 2817 8265
TIME...MOT...LOC 1946Z 133DEG 1KT 2820 8259
TBWThe Tampa radar (KTBW), 34 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
1 hail. Local standard time, as filed.
Public shared a picture on social media with 1.25 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2021Every state in 2021This day in weather historyWarnings in Florida, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951992.